Jump to content

Is it possible to get off benzos with few symptoms?


Recommended Posts

Oka, I'm sure its my benzo braining worrying away right now.  I know the Ashton manual.  But is it possible to wean off this crap and have few symptoms?  Are those that have few symptoms a small few?  I'm just asking, because for the past two years, I have been pretty non functional on the benzos, ie, depression, agoraphobic.  My husband is obviously frustrated, and I tell him that based on research I probably will have some nasty side effects, because I am on 4mg, (down from what was 6mg originally), and I have been on this stuff for 10 years!  Many of you who read this will probably go, "Oh my that is a high dose of clonazepam!"  Yes, I know that, but I want to hear from people like me, who have got off this stuff and still been able to function pretty normally!  All the success stories I have read talk about people who have gone through hell to get off this stuff.  Please someone out there, tell me you weaned off and could function better as you made more cuts, and in addition, did not have many post withdrawal symptoms.  I don't want to be a hypochondriac, but my family says if I have a positive attitude that will make all the difference.  Some people's thoughts with medical evidence that I can show to my husband, would probably help in making him understand.  When I say to him that as I get further down off this stuff, i could run into some awful side effects, and he says, not worse that what you have been on them the last two years! Thanks for anyone's input.  Sorry if anyone thinks this sounds like a broken record, but I am trying to put my life back together again after being depressed and staying in the house for two years.  I mean, exercising, finding another job and reestablishing relationships that I had before being on this junk.
Link to comment
Share on other sites

Hello,

 

Last summer I decided to get off of xanax and ambien. My first attempt on my own failed so I decided to seek help this time. I found a doctor that specialized in addiction medicine. I went to see him and felt so lucky when I learned that he had been through benzo withdrawal himself (and done it the hard way). I told him how I failed when i tried it on my own. I was taking low doses when I went to see him .25mg of xanax a day and 10mg ambien a day. He took me off of them immediately and started me on a regimen of Oxcarbazepine 150mg 2x a day for seizure prevention, 25mg of Seroquel at night for sleep, (i usually only took 12.5mg) very low dose. He also gave me hydroxyzine (antihistimine) to take as needed for anxiety. This worked very well for me!! I didn't experience any of the nasty panic or insomnia. I did have physical symptoms like muscle and joint pain and a general malaise though. I hardly ever had to take any of the hydroxyzine at all. I took these drugs for a few months but then quit because they had side effects like horrible acid reflux from oxcarb and weight gain from the seroquel. I was fine after that - didn't notice any effects from stopping these. A couple of weeks later during a bout of insomnia (always a prob for me) I stupidly got back on the Ambien. SO STUPID!!! This drug regimen may not work for everyone but I can tell you that after trying to withdrawal on my own and experiencing those horrid effects, this was a cake walk. Due to my current situation I cannot afford to go see him again. I still have some left over hydroxyzine which I feel has been helpful this time around.

 

good luck,

katie

Link to comment
Share on other sites

BTW, You can tell your husband that I wouldn't wish benzo withdrawal on my worst enemy!! It has been an absolute nightmare!!!!!!!!!!!!!!!!!!!!!!!!!!! I never woulda thought this much agony could be endured by a human. It's sooo hard for people who've never been through it to understand.
Link to comment
Share on other sites

JJbuterfly, I am seeking the same information you are. I want to hear from the people who had minimal sxs and what they did to achieve this. Hopefully, we will get some good responses. Thank you for starting this topic!  :smitten:
Link to comment
Share on other sites

Hi Butterfly,

Don't get discouraged! I think it is possible if one were to taper extremely sllooowwwwlllyyy. In doing so you may experience some random symptoms, but they may not be anything too major at all. It completely depends on the person and the situation. But slowness would be the key. Many people do not take the slow route, and I was one of them. Even so, so far my symptoms for the most part have not affected me functioning normally (unless you think of sleep as a normal function!  :laugh:) Even if you do experience debilitating symptoms, there are some drastic options to help you cope. Very short-term usage of phenobarbital might be one you would consider. I took Pheno for the first few days after I stopped Klonopin, and it helped me a lot.

I think you should get a taper plan in order, and go about doing it. See how your body reacts, and go from there. I know you can do it, you'll be free from this stuff in no time

:thumbsup:

 

Holly

 

Link to comment
Share on other sites

It's entirely possible to wean off without a problem, many people do. We don't see them here simply because they don't have bad symptoms and need support. I think there is a better majority of people that can get off benzos without a big problem. 

 

Link to comment
Share on other sites

Thanks guys.  I actually am working with a doctor, and tapering at a rate of .25mg per month.  So far not too bad.  Will see as time goes on.

In the mean time, I am going to try and get back to my normal life, because what other choice do I have?  I can no longer sit in my house all day. Maybe prayer would be a good thing to try as well, as I am scared about the future.

Link to comment
Share on other sites

Star104,

 

Thanks for much for the encouraging words.  Sometimes just a little bit of hope can go a long way.

 

Warmest regards.

 

Kelly

Link to comment
Share on other sites

×
×
  • Create New...